MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was leakage at the three-way connector on a wayne pneumothorax set after placement during a "chest" procedure.At 2:00 p.M.On the date of the event, the procedure was completed and the patient was sent to the observation room.At 6:00 p.M.On the same day, the attending nurse found the connected bag to be empty inside due to the leak.The physician successfully changed the connector to resolve the issue.It was also reported that the physician "took time to change another bed due to the leakage".A catheter hub with an attached stopcock has been returned without the catheter portion.No adverse effects to the patient have been reported.
 
Event or Problem Description
No information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: h6 - device code: separation problem (4043).Investigation - evaluation: a review of the quality control and instructions for use (ifu) as well as a visual inspection of the returned device was conducted during the investigation.A used fitting and stopcock of a wayne pneumothorax set were returned for evaluation.A functional test of the device was not able to be completed as the catheter portion was not returned.It is possible that the stop cock and fitting leaked at the joint where they are attached to the rest of the device.There is no evidence to suggest that the device was not manufactured to specifications.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the complaint device lot (9582923) revealed no related non-conformances.A database search found this to be the only event associated with the provided complaint lot.Cook also reviewed product labeling.The wayne pneumothorax catheter is supplied with ifu (c_t_waynemod_rev4) which includes the following: "12.The catheter and connected drain lines should be secured to the patient.Excessive tension on the catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: a.Secure the catheter hub to the patient's skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.B.Form a strain relief loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient's skin with tape, suture, or catheter securement device" based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause could not be established.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9376889
Report Number1820334-2019-02956
Device Sequence Number16680961
Product Code JOL
UDI-Device Identifier00827002111820
UDI-Public(01)00827002111820(17)210203(10)9582923
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-112497
Device Lot Number9582923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight65